Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Took plan B after unprotected sex. Started spotting with white vaginal discharge. Should I be worried?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
Hi I had unprotected sex right at the end of my period last week. I took the one step Plan B few hours later. Five days later, I saw some very small amount of white discharge, and when I wipe I saw some reddish blood. Should I be worry? Am I getting pregnant?
Posted Wed, 17 Apr 2013 in Early Pregnancy Signs and Symptoms
 
 
Answered by Dr. Sree Gouri SR 11 minutes later
Hi,
Thanks for the query.
If you are having regular periods there is less chance for pregnancy.
Because in case of regular periods usually ovum will not release on around 5th or 6th day of the menstrual cycle.
The blood you had could be side effect of the emergency pill.
As it can alter the menstrual pattern depending on the time of menstrual cycle when you took the pill.
For more details:http://srsree.blogspot.in/2012/08/emergency-contraceptive-pill-short-term.html
So possibly the bleeding will subside soon.
If you still have some doubt you can go for pregnancy test once at the time of your next expected date of periods, which will rule out the possibility.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
 
Follow-up: Took plan B after unprotected sex. Started spotting with white vaginal discharge. Should I be worried? 4 minutes later
What about the small amount of white discharge that I have? My last period lasted for 4 days, and it stopped after I took the pill. So I should be okay right?
 
 
Answered by Dr. Sree Gouri SR 12 minutes later
Hi,
Some amount of white discharge is commonly seen during different stages of menstrual cycle.
Like before and after periods, during ovulation etc.
If it is moderate in amount with no smell or itching, it can be considered as physiological discharge only.
And yes, if your periods are regular the chance of pregnancy is very low.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Took plan B after unprotected sex. Started spotting with white vaginal discharge. Should I be worried? 12 hours later
Hi, I'm having what it looks like is another full-on period now. But my last period just ended 5 days ago. Is the side effect of Plan B? Is it possible to have 2 periods in one month?
 
 
Answered by Dr. Sree Gouri SR 9 hours later
Hi,
Yes, that could be side effect of Plan B.
As I mentioned previously the emergency pill will alter the menstrual pattern depending on the period of the menstrual cycle when you took the pill.
As you took the pill in the first half of the cycle it might have preponed the periods.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor